Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Pain under ribs, GERD, IBS, hemorrhoids

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I am a 57 year old female. In XXXXXXX I started having a pain in right side, under ribs. Initially thought gallbladder but have had an ultrsound, HIDA, endoscope which showed GERD, chest xray, colonoscopy (last August), blood work that is described as pristine.... Am taking GERD med.. but I still get this pain. Often, it is not there but then it shows up and lingers. I am not nauseous, no vomiting, appetitie is good. Would GERD cause this pain?
Posted Thu, 19 Apr 2012 in Digestion and Bowels
Answered by Dr. Robert Galamaga 25 minutes later

It is possible that GERD could cause this pain. I would give the GERD med at least 3 to 4 weeks to see if it truly helps. One other possibility is that you may have a bit of IBS. IBS can cause symptoms of bloating, pain and gas production and is sometimes linked to diet. Constipation can sometimes lead to irregular abdominal discomfort although constipation pain in the right upper quadrant would be unusual.

I would recommend as above that you continue the GERD med. In addition, try and alter your diet to contain less milk and dairy products for a few weeks to see if this helps. There are some prescription medications which sometimes help with IBS symptoms if diet changes do not help.

I hope this has been helpful information to you regarding your query. I am available for your followups.
Above answer was peer-reviewed by
Follow-up: Pain under ribs, GERD, IBS, hemorrhoids 13 hours later
When I had my colonscopy I was told everything was good and would not need another for 10 years. On occasion, I do have some blood after a bowel movement, sometimes flecks on the feces; I know I have hemmarhoids. Should I be worried?
Answered by Dr. Robert Galamaga 2 hours later
Hi there,
Hemorrhoids are very benign and treatable. It is not uncommon that if someone has them that after a bowel movement where will be a bit of blood on the toilet paper or in the toilet. I recommend you obtain some OTC hemorrhoid cream or gel and use it after each bowel movement and at bedtime. This will help them shrink and become less bothersome to you. Finally, a good warm soak in the bathtub a couple of times per week will help these shrink as well.

I appreciate your query and again hope I have been helpful to you. I wish you continued excellent health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor